Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 4, 2015, 6:08 PM MST for Mohave County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2015, 6:08 PM MST (01:08 UTC)
- Expired
- Oct 4, 2015, 6:45 PM MST
- In force
- 37 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS55 KVEF 050108 SVRVEF AZC015-050145- /O.NEW.KVEF.SV.W.0049.151005T0108Z-151005T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 608 PM MST SUN OCT 4 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 645 PM MST * AT 608 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MT. TRUMBULL...OR 44 MILES SOUTH OF COLORADO CITY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... THE MOUNT TRUMBULL LOOP AND TUWEEP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3624 11306 3634 11324 3668 11304 3654 11275 TIME...MOT...LOC 0108Z 212DEG 25KT 3636 11311 $$ MORGAN
2 follow-up statements
466 WWUS55 KVEF 050122 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 622 PM MST SUN OCT 4 2015 AZC015-050145- /O.CON.KVEF.SV.W.0049.000000T0000Z-151005T0145Z/ MOHAVE AZ- 622 PM MST SUN OCT 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR NORTHEASTERN MOHAVE COUNTY... AT 621 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR MT. TRUMBULL...OR 38 MILES SOUTH OF COLORADO CITY... MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... THE MOUNT TRUMBULL LOOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3634 11299 3642 11318 3668 11304 3654 11275 TIME...MOT...LOC 0121Z 212DEG 25KT 3644 11305 $$ MORGAN
524
WWUS55 KVEF 050138
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
638 PM MST SUN OCT 4 2015
AZC015-050147-
/O.EXP.KVEF.SV.W.0049.000000T0000Z-151005T0145Z/
MOHAVE AZ-
638 PM MST SUN OCT 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY
WILL EXPIRE AT 645 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY...AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL AND STRONG
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3634 11299 3642 11318 3668 11304 3654 11275
TIME...MOT...LOC 0135Z 212DEG 25KT 3644 11305
$$
MORGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:35 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 4, 2:35 PM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SUN OCT 4 2015 .SYNOPSIS...A STRONG AND COOL EARLY SEASON STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY AS WELL AS ACCUMULATING HIGH MOUNTAIN SNOWFALL. SOME OF THE STORMS COULD PRODUCE SMALL HAIL AND HEAVY RAIN. AS THE STORM SYSTEM DEPARTS TO THE EAST ON TUESDAY...LINGERING SHOWERS WILL SLOWLY DIMINISH WITH DRY WEATHER RETURNING FOR THE SECOND HALF OF THE WEEK. COOL TEMPERATURES EARLY IN THE WEEK WILL REBOUND TO NEAR NORMAL THURSDAY ONWARD. && .SHORT TERM...THROUGH TUESDAY NIGHT. SO FAR THE WEATHER HAS UNFOLDED MUCH AS ANTICIPATED WITH THE GREATEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS TODAY MAINLY NORTH AND WEST OF INTERSTATE 15. MOST SIGNIFICANT RAINFALL TODAY HAS BEEN CONCENTRATED ACROSS NYE AND EASTERN INYO COUNTY AS WELL AS WESTERN CLARK COUNTY FROM THE SPRING MOUNTAINS WESTWARD. RAINFALL IN SOME POCKETS HAS BEEN IMPRESSIVE...WITH HARRIS SPRINGS NEAR MT. CHARLESTON PICKING UP 1.18 INCHES...AND 0.51 INCHES IN DESERT ROCK. SOME URBAN FLOODING HAS ALSO BEEN REPORTED IN PAHRUMP WITH HAIL UP TO PENNY SIZED EARLIER TODAY. GREATEST CONCERNS NOW ARE CONCENTRATED IN INYO COUNTY WHERE DEATH VALLEY HAS BEEN OBSERVING SOME FLOODING FROM HEAVY THUNDERSTORM ACTIVITY WHICH CONTINUES AT THIS HOUR. ALL IN ALL...A VERY ACTIVE AFTERNOON. IN SHARP CONTRAST AREAS FURTHER EAST HAVE BEEN LARGELY DRY. THE LAS VEGAS VALLEY HAS REMAINED DRY MOST OF THE DAY WITH THE EXCEPTION OF A FEW STORMS IN THE FAR WESTERN SUBURBS. AS THE LOW MAKES ITS APPROACH TONIGHT...ANTICIPATE ADDITIONAL BANDS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EASTWARD. GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS IN LAS VEGAS LOOK TO OCCUR BETWEEN MIDNIGHT TONIGHT AND MIDDAY MONDAY. BE PREPARED FOR WET ROADWAYS IN THE METRO AREA MONDAY MORNING. THE OVERALL PHILOSOPHY OF THE FORECAST REMAINS UNCHANGED WITH MOST AREAS NORTH OF INTERSTATE 40 LIKELY TO RECEIVE MEASURABLE RAINFALL BY TOMORROW AFTERNOON. STRONG SHEAR IN PLACE ALONG WITH MODEST INSTABILITY WILL CONTINUE TO FAVOR THE POSSIBILITY OF ISOLATED STRONG THUNDERSTORMS WHICH MAY PRODUCE HAIL AND LOCALIZED FLASH FLOODING. IN THE HIGHER ELEVATIONS...SNOW HAS ALREADY BEGUN TO ACCUMULATE ABOVE 8500 FEET IN THE SIERRA AND AS THE LOW MOVES CLOSER TONIGHT...SNOW LEVELS WILL FALL IN THE SPRING MOUNTAINS WITH THE HIGHER PEAKS OF MT CHARLESTON AREA AND THE SHEEP RANGE PICKING UP SEVERAL INCHES OF SNOWFALL BY MONDAY AFTERNOON. IMPROVING CONDITIONS ARE EXPECTED MONDAY NIGHT INTO TUESDAY BUT SOME LINGERING SHOWERS WILL REMAIN AS THE LOW SLOWLY LIFTS EASTWARD INTO ARIZONA. .LONG TERM...WEDNESDAY THROUGH SATURDAY (FROM PREVIOUS DISCUSSION). THE UPPER LEVEL LOW THAT WILL KEEP THE SHORT TERM PERIOD ACTIVE WILL BE PUSHING SOUTHEAST THROUGH AZ WEDNESDAY BEFORE STALLING OVER NORTHERN MEXICO/WESTERN TX THURSDAY NIGHT. IN IT'S WAKE A STRONG RIDGE OF HIGH PRESSURE IS FORECAST TO DEVELOP...BRINGING DRIER...WARMER...AND CALMER CONDITIONS TO THE REGION. THIS RIDGE IS EXPECTED TO DOMINATE WELL INTO THE WEEKEND WITH TEMPERATURES RISING BACK ABOVE NORMAL. WE'LL BE KEEPING AN EYE ON THE UPPER LEVEL LOW AS MODELS CONTINUE TO HINT THAT AT LEAST SOME OF THE ENERGY MAY RETROGRADE BACK WEST TOWARDS THE REGION SATURDAY AND SUNDAY...AND COULD IMPACT THE REGION (AGAIN) BY EARLY NEXT WEEK. && AVIATION...FOR MCCARRAN...WINDS WILL REMAIN FROM THE SOUTHEAST TO SOUTH BETWEEN 130 AND 180 DEGREES THROUGH THIS EVENING WITH GUSTS TO 25 KTS. THERE IS A SLIGHT POSSIBILITY OF A SHRA OR TSRA AT THE TERMINAL BUT MOST ACTIVITY WILL REMAIN TO THE WEST EARLY AND IMPACT THE BEATTY AND DAGGETT CORRIDORS. SHRA SHOULD TRANSITION TO A STEADIER RAIN WITH POSSIBLE EMBEDDED TSRA BETWEEN 10Z AND 12Z MONDAY AND LAST UNTIL BETWEEN 19Z AND 22Z MONDAY. DURING THIS PERIOD WILL BE THE BEST OPPORTUNITY FOR CIGS TO DROP DOWN TO AT LEAST 5K FEET AND LIKELY LOWER TO AROUND 3K FEET IN STEADIER OR HEAVIER PERIODS OF RAIN OR ANY TSRA. VSBY WILL ALSO LOWER AT TIMES TO MVFR OR LOWER. LOCAL MOUNTAIN OBSCURATIONS ARE LIKELY. WINDS WILL MAINLY BE 8 KTS OR LESS AND TREND TOWARD TYPICAL DIURNAL DIRECTIONS. RAIN AND ISOLATED TSRA ARE EXPECTED MONDAY IN ALL APPROACH CORRIDORS. ACTIVITY WILL BECOME MORE SHOWERY IN NATURE BY LATER IN THE AFTERNOON INTO MONDAY EVENING WITH SHRA REMAINING AROUND THROUGH TUESDAY AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR ANY TSRA THROUGH MONDAY EVENING. OTHERWISE GUSTY SOUTHERLY WINDS THROUGH THIS EVENING UP TO 30 KTS THEN WINDS WILL MAINLY TRANSITION TO TYPICAL DIURNAL DIRECTIONS AT 12 KTS OR LESS. SHRA AND TSRA WILL BE AROUND THROUGH MONDAY AFTERNOON THOUGH SOME AREAS WILL TRANSITION TO A STEADIER PERIOD OF RAIN LATER TONIGHT INTO MONDAY MORNING. CIGS MAY DROP AS LOW AS 3K-6K FEET AND VSBY MAY DROP TO MVFR OR LOWER IN ANY STEADIER OR HEAVIER RAIN AND NEAR TSRA. MOUNTAIN OBSCURATIONS ARE EXPECTED ALONG WITH MECHANICAL TURBULENCE ALOFT DUE TO INCREASING WINDS WITH HEIGHT THIS EVENING. PRECIPITATION SHOULD BECOME MORE SHOWERY IN NATURE BY MONDAY EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM...OUTLER AVIATION...STACHELSKI LONG TERM...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 4, 2:00 PM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT SUN OCT 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM LIGHTNING AMARGOSA VALLEY 36.64N 116.40W
10/04/2015 NYE NV LAW ENFORCEMENT
NYE COUNTY SHERIFF'S OFFICE REPORTS THREE
POWER POLES STRUCK BY LIGHTNING. TIME AND
LOCATION APPROXIMATED.
&&
CMSLocal storm report, Oct 4, 2:06 PM MST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
206 PM PDT SUN OCT 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD 1 ESE FURNACE CREEK 36.45N 116.85W
10/04/2015 INYO CA PUBLIC
FLOOD WATERS ENTERED SEVERAL ROOMS AT THE
FURNACE CREEK INN. SR 190 WAS CLOSED IN
FRONT OF THE RESORT.
&&
CMSLocal storm report, Oct 4, 2:26 PM MST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
226 PM PDT SUN OCT 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD FURNACE CREEK 36.46N 116.87W
10/04/2015 INYO CA PUBLIC
SEVERAL ROADS WERE CLOSED ON THE EAST AND
SOUTH SIDE OF DEATH VALLEY NATIONAL PARK DUE
TO FLOODING, INCLUDING DAYLIGHT PASS ROAD,
BADWATER ROAD, AND SR 190 TO DEATH VALLEY
JUNCTION.
&&
CMSLocal storm report, Oct 4, 3:00 PM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT SUN OCT 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 10 E PANAMINT SPRINGS 36.36N 117.29W
10/04/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTS BOULDERS NEEDED TO BE REMOVED ON
SR 190 AT TOWNE PASS.
&&
CMSLocal storm report, Oct 4, 4:52 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT SUN OCT 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 2 SSW ASPENDELL 37.21N 118.61W
10/04/2015 M2.5 INCH INYO CA PUBLIC
TOTAL ACCUMULATION AS OF 4:45 PM PDT AT LAKE
SABRINA. ALSO REPORTED AN RV SLID OFF THE
ROAD NEAR THE BOAT RAMP.
&&
CMSLocal storm report, Oct 4, 5:49 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 PM PDT SUN OCT 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD 19 WSW SHOSHONE 35.91N 116.61W
10/04/2015 INYO CA DEPT OF HIGHWAYS
CHP REPORTED A MAJOR ROAD WASHOUT BETWEEN
MILE MARKERS 48 AND 49 ON BADWATER ROAD.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:14 AM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
| Oct 5, 8:19 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Oct 5, 9:44 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Oct 5, 9:50 AM MST | Areal Flood Advisory | VEF | Mohave | 115 min |
| Oct 5, 11:36 AM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.